Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 214, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 14, 2019, 9:50 PM EST for Washington County, Wilkinson County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2019, 9:50 PM EST (02:50 UTC)
- Expired
- Dec 15, 2019, 4:29 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.50 ft at Dec 15, 2019, 4:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
243
WGUS42 KFFC 150250
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
950 PM EST Sat Dec 14 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC303-319-151649-
/O.NEW.KFFC.FL.W.0214.191215T0250Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0230Z.000000T0000Z.NO/
950 PM EST Sat Dec 14 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From this evening until further notice.
* At 9PM Saturday the stage was 18 feet...and
rising.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$3 follow-up statements
892
WGUS82 KFFC 151047
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
547 AM EST Sun Dec 15 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
GAC303-319-160047-
/O.CON.KFFC.FL.W.0214.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.000000T0000Z.NO/
547 AM EST Sun Dec 15 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 5 AM Sunday the stage was 18.5 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$516
WGUS82 KFFC 151529
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1029 AM EST Sun Dec 15 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
GAC303-319-160528-
/O.CON.KFFC.FL.W.0214.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.000000T0000Z.NO/
1029 AM EST Sun Dec 15 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 10 AM Sunday the stage was 18.4 feet...and steady.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$810
WGUS82 KFFC 152129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
429 PM EST Sun Dec 15 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
GAC303-319-152159-
/O.CAN.KFFC.FL.W.0214.000000T0000Z-191215T2129Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.191215T1818Z.NO/
429 PM EST Sun Dec 15 2019
The Flood Warning is cancelled for
The Oconee River near Oconee.
* This takes effect immediately.
* At 4 PM Sunday the stage was 17.5 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 9:00 PM EST, 50 minutes earlier.
Area forecast discussion, Dec 14, 9:00 PM EST, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 900 PM EST Sat Dec 14 2019 .UPDATE... No major changes to the overnight forecast. Increased the clouds over the west a little sooner to reflect current trends. BL && PREV DISCUSSION... /Issued 600 PM EST Sat Dec 14 2019/ SHORT TERM /Tonight through Sunday Night/... Low-level clouds finally have begun to erode away, however, despite weak low-level ridging moisture will remain abundant in the lowest 5000 feet aiding on-and-off development of low-level clouds through the short term period. Overnight, if clouds can clear by early morning, light winds will allow the development of fog across the area, primarily in the southern CWA which may be dense at times. Lows will get down to around 40 areawide with some potential to bottom out even lower depending on the strength of radiational cooling if skies remain mostly clear. Tomorrow, highs will increase to the lower 50s to mid 60s across the forecast area but will once again be dependent on when and how clear the skies stay tomorrow morning and afternoon. Synoptically, mid- level southwesterly flow will provide increase the moisture for the central Gulf states. This moisture will concentrate from Louisiana to Tennessee where a line of precipitation will take hold and start advancing towards the forecast area. A chance of some of this precip in the form of scattered showers ahead of a cold front may make their way into the northern portions of the forecast area by Sunday night. Thiem LONG TERM /Monday through Saturday/... Next system poised to affect the area Monday night into Tuesday. Continuing to monitor the potential for severe storms as there's definitely a window of opportunity Monday night/early Tuesday, where the combination of low lvl wind shear (40-50kts), marginal instability (plus dewpts in the lower-mid 60s), and synoptic-scale forcing all come together ahead of sharp NE-SW oriented cold front. SPC's Day 3 Convective Outlook (for Monday-Monday night) has a fairly broad SLIGHT risk area from the TX/LA border across LA, MS and AL with surrounding MARGINAL risk area getting into western GA. Suspect there will be subtle adjustments to these risk areas over the next couple days as system evolves and approaches. Much drier and cooler conditions arrive Tuesday into Tuesday night, with dry weather expected through Thursday. Temperatures will be seasonal for mid December. By the end of the work week, medium range models hinting at a southerly return flow increasing moisture across the area. This will happen ahead of a nearly cut-off upr lvl low pressure system coming out of the Rockies that is expected to track toward the Southeast region by next Fri/Sat. Depending on its track/timing, a few light showers may develop as early as Friday afternoon, with better chances for rain Saturday. Still 6-7 days out so a lot can change between now and then. DJN.83 && AVIATION... 00Z Update... VFR to start. Potential for MVFR ceilings late tonight into Sunday. Also potential for patchy LIFR vsbys due to fog toward morning, improving by 15z. Surface winds mainly west less than 10 kts, becoming calm or light and variable for many locations. Winds becoming S during the day Sunday. //ATL Confidence...00Z Update... Low confidence for clouds and ceilings. Medium confidence for vsbys late tonight/early Sunday. High confidence for winds, medium confidence for timing of wind shift sunday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 40 59 43 66 / 5 5 10 10 Atlanta 41 57 47 66 / 5 5 10 20 Blairsville 37 56 42 59 / 10 10 20 40 Cartersville 40 59 48 67 / 10 10 20 30 Columbus 43 63 48 72 / 5 5 10 10 Gainesville 41 57 45 62 / 5 10 20 20 Macon 39 62 44 71 / 5 5 5 10 Rome 39 59 50 67 / 10 10 30 50 Peachtree City 41 59 47 68 / 5 5 10 10 Vidalia 41 64 46 75 / 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL
Hazardous weather outlook, Dec 14, 2:30 PM EST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 230 PM EST Sat Dec 14 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 230 PM EST Sat Dec 14 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Areas of fog are expected to develop overnight, mainly along and south of a Columbus to Macon line. The fog could expand and become locally dense at times, especially in low lying rural areas and near bodies of water. Visibilities will be reduced to less than 1/2 mile at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A storm system and associated cold front will increase the chance for rain and a few thunderstorms late Monday into Tuesday. At this time, there is a risk that a few storms could become strong to severe, especially west of I-75 Monday night. High winds and locally heavy rain are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 12:31 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 13 hr |
| Dec 15, 10:38 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.